Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

 

The Horofunction boundary of the Heisenberg Group: The Carnot-Carathéodory metric


Authors: Tom Klein and Andrew Nicas
Journal: Conform. Geom. Dyn. 14 (2010), 269-295
MSC (2010): Primary 20F65, 22E25, 53C23, 53C70
Published electronically: November 17, 2010
MathSciNet review: 2738530
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find the horofunction boundary of the $ (2n+1)$-dimensional Heisenberg group with the Carnot-Carathéodory distance and show that it is homeomorphic to a $ 2n$-dimensional disk and that the Busemann points correspond to the $ (2n-1)$-sphere boundary of this disk. We also show that the compactified Heisenberg group is homeomorphic to a $ (2n+1)$-dimensional sphere. As an application, we find the group of isometries of the Carnot-Carathéodory distance.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 20F65, 22E25, 53C23, 53C70

Retrieve articles in all journals with MSC (2010): 20F65, 22E25, 53C23, 53C70


Additional Information

Tom Klein
Affiliation: 325 Island Drive, Apt 6, Madison, Wisconsin 53705
Email: klein@math.binghamton.edu

Andrew Nicas
Affiliation: Department of Mathematics and Statistics, McMaster University, Hamilton, Ontario, Canada L8S 4K1
Email: nicas@mcmaster.ca

DOI: http://dx.doi.org/10.1090/S1088-4173-2010-00217-1
PII: S 1088-4173(2010)00217-1
Keywords: Heisenberg group, Carnot-Carathéodory distance, horofunction boundary, Busemann points, isometries
Received by editor(s): February 26, 2010
Published electronically: November 17, 2010
Additional Notes: The second author was partially supported by a grant from the Natural Sciences and Engineering Research Council of Canada
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.